Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 17, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 24, 2011, 6:59 PM CST for 5 parishes in Louisiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2011, 6:59 PM CST (00:59 UTC)
- Expired
- Feb 24, 2011, 8:00 PM CST
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Caldwell Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Natchitoches Parish, LA, Winn Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 11:25 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -174 m²/s²
- 0-3 km storm-relative helicity
- -188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
453
WUUS54 KSHV 250059
SVRSHV
LAC021-049-059-069-127-250200-
/O.NEW.KSHV.SV.W.0017.110225T0059Z-110225T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
659 PM CST THU FEB 24 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF COLUMBIA...
SOUTHERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF JONESBORO...
NORTHERN LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
WINN PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF WINNFIELD...
NORTHEASTERN NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
* UNTIL 800 PM CST
* AT 655 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES EAST OF JONESBORO TO 17 MILES WEST OF WINNFIELD...AND
MOVING EAST AT 60 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GRAYSON...CLARKS AND OLLA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3193 9189 3192 9200 3165 9201 3177 9234
3180 9236 3180 9243 3198 9294 3215 9283
3215 9281 3218 9281 3232 9271 3211 9187
3209 9191 3199 9188
TIME...MOT...LOC 0059Z 332DEG 53KT 3221 9258 3191 9290
$$
PARKER1 follow-up statement
176
WWUS54 KSHV 250130
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
730 PM CST THU FEB 24 2011
LAC069-250140-
/O.CAN.KSHV.SV.W.0017.000000T0000Z-110225T0200Z/
NATCHITOCHES LA-
730 PM CST THU FEB 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR NATCHITOCHES PARISH IS
CANCELLED...
LAT...LON 3211 9187 3209 9191 3199 9188 3193 9189
3192 9200 3165 9201 3177 9234 3180 9236
3180 9244 3188 9266 3205 9251 3223 9238
TIME...MOT...LOC 0130Z 332DEG 53KT 3216 9231 3185 9261
$$
LAC021-049-059-127-250200-
/O.CON.KSHV.SV.W.0017.000000T0000Z-110225T0200Z/
JACKSON LA-CALDWELL LA-WINN LA-LA SALLE LA-
730 PM CST THU FEB 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CST
FOR LA SALLE...WINN...CALDWELL AND JACKSON PARISHES...
AT 729 PM CST...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF
CLARKS TO JOYCE...OR ALONG A LINE EXTENDING FROM 15 MILES WEST OF
COLUMBIA TO WINNFIELD...MOVING EAST AT 60 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GRAYSON...KELLY...URANIA...TULLOS...SPAULDING...STANDARD...OLLA AND
BURLINGTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3211 9187 3209 9191 3199 9188 3193 9189
3192 9200 3165 9201 3177 9234 3180 9236
3180 9244 3188 9266 3205 9251 3223 9238
TIME...MOT...LOC 0130Z 332DEG 53KT 3216 9231 3185 9261
$$
PARKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 6:22 PM CST, 37 minutes earlier.
Area forecast discussion, Feb 24, 6:22 PM CST, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 622 PM CST THU FEB 24 2011 .UPDATE... TO ADD 2 HRS TO EASTERN SECTIONS OF THE TORNADO WATCH AND SHAVE OFF MORE OF THE WESTERN AREAS. SQUALL LINE ORIENTED FROM DEEP EAST TEXAS ACROSS PORTIONS OF NW LA...MUCH OF N CEN LA AND S CEN AR. NOT MUCH WIND IN THE WAKE OF THE WEATHER...BUT WESTERLY GUSTS ARE KNOCKING ON THE DOOR OF OUR TX COUNTIES. MEANWHILE...THE COLD FRONT IS POISED TO DROP ACROSS THE RED RIVER OF SE OK AND MAY STILL DEVELOP A FEW MORE SHOWERS AND THUNDERSTORMS THIS EVENING. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 45 62 44 73 60 / 50 0 10 10 30 MLU 50 60 41 72 60 / 80 0 10 10 30 DEQ 38 57 35 70 56 / 20 0 10 10 30 TXK 41 56 40 70 59 / 20 0 10 10 30 ELD 45 57 39 70 58 / 80 0 10 10 30 TYR 41 60 45 73 60 / 10 0 10 10 20 GGG 42 59 43 73 60 / 10 0 10 10 20 LFK 47 68 46 74 61 / 20 0 10 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24
Hazardous weather outlook, Feb 24, 12:12 PM CST, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1212 PM CST THU FEB 24 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-251815- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1212 PM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...DEEP EAST AND NORTHEAST TEXAS AND FOR SOUTHEAST OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WARM...MOIST AND UNSTABLE AIR MASS IS IN PLACE ACROSS THE FOUR STATE AREA WILL CONTINUE OVER THE FOUR STATE AREA INTO THE EVENING HOURS. THE STAGE HAS BEEN SET FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. SHOWERS AND THUNDERSTORMS ARE MOVING INTO THE I-30 CORRIDOR AHEAD OF THE DRY LINE NOW INTO THE DALLAS AREA. THIS FEATURE WILL ADVANCE EASTWARD WITH THE COLD FRONT DROPPING IN BEHIND DURING THIS EVENING. THE LARGE SCALE FORCING ASSOCIATED WITH THIS UPPER LEVEL SYSTEM HAS BROUGHT IN THIS TORNADO THREAT WHICH WILL EXIST ALL AFTERNOON WITH ANY SUPER CELLS THAT DEVELOP AHEAD OF THE DEVELOPING LINE OF THUNDERSTORMS. AS THE LINE OF WESTERN MOST LINE OF THUNDERSTORMS CONTINUES TO DEVELOP INTO A SQUALL LINE...EXPECT A GREATER THREAT FOR DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL ALL EVENING UNTIL EXITING NORTH LOUISIANA AND SOUTH CENTRAL ARKANSAS PRIOR TO MIDNIGHT. COOLER AND DRIER AIR WILL FOLLOW BEHIND A COLD FRONTAL PASSAGE OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A MUCH STRONGER UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS THE SOUTHERN PLAINS SUNDAY AFTERNOON AND NIGHT...AND COULD RESULT IN SCATTERED STRONG TO SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE REGION ONCE AGAIN. AT THIS TIME...IT APPEARS AS IF AREAS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTH LOUISIANA WILL SEE THE GREATEST THREAT FOR SEVERE THUNDERSTORMS SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS HAVE BEEN ACTIVATED FOR TORNADO WATCH 13...ADDITIONAL ACTIVATION OF HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED FOR THIS EVENING. 24
In the hours before
Local storm report, Feb 24, 6:09 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
609 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 3 S MAGNOLIA 33.23N 93.24W
02/24/2011 COLUMBIA AR EMERGENCY MNGR
TREES DOWN ACROSS HIGHWAY 79 SOUTH.
&&
MMAYEAUXLocal storm report, Feb 24, 6:23 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
623 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND DMG RINGGOLD 32.33N 93.28W
02/24/2011 BIENVILLE LA LAW ENFORCEMENT
TREES DOWNED
0550 PM TSTM WND DMG EL DORADO 33.22N 92.66W
02/24/2011 UNION AR LAW ENFORCEMENT
WIDESPREAD TREES AND POWERLINES DOWNED ACROSS UNION
COUNTY
0604 PM TSTM WND DMG CASTOR 32.25N 93.17W
02/24/2011 BIENVILLE LA LAW ENFORCEMENT
TREES DOWNED
&&
12Local storm report, Feb 24, 6:24 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
624 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL HOMER 32.79N 93.06W
02/24/2011 E1.50 INCH CLAIBORNE LA AMATEUR RADIO
&&
12Local storm report, Feb 24, 6:33 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
633 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG RUSTON 32.53N 92.64W
02/24/2011 LINCOLN LA LAW ENFORCEMENT
WIDESPREAD DOWNED TREES ACROSS THE PARISH
&&
12Local storm report, Feb 24, 6:36 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
636 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG 6 W RINGGOLD 32.33N 93.39W
02/24/2011 BIENVILLE LA AMATEUR RADIO
TREES DOWNED ALONG HWY 154
&&
12Local storm report, Feb 24, 6:38 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
638 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND DMG MOUNT ZION 32.67N 92.73W
02/24/2011 LINCOLN LA TRAINED SPOTTER
TREES DOWN BLOCKING HIGHWAY 151
&&
MMAYEAUXThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:12 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln, Natchitoches, Red River, Winn | 48 min |
| Feb 24, 6:40 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Lincoln, Ouachita, Union | 65 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.